My Dr. changed my prescription from Lorcet to Norco because Norco has less Acetaminophen in it. He is concerned because of my liver (another story for another day). Since changing to Norco my intake has doubled and has me concerned. I know they both have same amount of hydrocodone but does Lorcet work longer because of the Acetaminophen? Does the Acetaminophen slower the disribution of hydrocodone? The Norco seems to work faster but the Lorcet seems to work longer. Any input?
Welcome to the Pain Management Forum of MedHelp. I'll try to explain the medications to you. Forgive me if you understand and I am just telling you what you already know.
Norco, Lorcet, Lortab and Vicodin have all the same basic chemicals. They are all Hydrocodone with acetaminophen (tylenol).
Norco comes in 10/325 as does Lorcet. So it is the amount of the tylenol that has been decreased. Your PCP apparently was considered as you said about the amount of tylenol you were ingesting. Tylenol does not effect the how the hydrocodone is absorbed now how quickly it is absorbed. It is my guess that the additional tylenol provided you more pain relief. If tylenol works to relieve your pain than it makes sense that 650 mg will work better than 325 mg. It may be that it worked faster than the hydrocodone for you and thus quicker pain releif with the larger tylenol dose. If you had quicker releif than you pain would not be as apt to "get away" from you and therefore would seem to last longer, though in all actuality it should not.
I hope I have explained it well and that this has been helpful. If you need further clarification please feel free to ask. Sometimes my explanation skills are lacking.
Take Care, Tuck
it might be worth asking your dr(because i don't know your dose)if you are able to take small amounts of extra tylenol when needed.
I know you say you have liver problems and i'm not suggesting that you go over what you are recommended by your dr, but seeing as your intake has halved your dr might allow a few small doses of tylenol here and there.
this may help you go back to your original dose of hydro.
I agree with tuck, it seems that the tylenol was providing significant relief so it concerns me that you have to take twice as much hydrocodone to make up the difference.
It is worth further discussion with your dr.
best of luck
Thank you for your responses. I was on Lorcet 10/650 and was changed to Norco 10/350. I guess it would make since that the extra Tylenol in the Lorcet should work better for me than the Norco that has far less Tylenol. My Dr. wants to see me to discuss my sudden increase. He is concerned that I am abusing them. I am going to ask him to put me back on the Lorcet and allow me to take some Tylenol.
Can i ask what your original dose was?
And also do you have any liver problems or is your liver only not well because of the medication?
Your Dr should understand the sudden increase. It's obvious to us that a significant decrease in tylenol can cause you more pain.
Perhaps you could take Norco 10/350 most of the time, and only use Lorcet 10/650 when the pain is worse.
I'm sure your dr will be able to help you figure out what's best. So long as your not interested in taking higher doses of Hydro then I don't think your dr would have any reason to think you were drug seeking.
I wish you well.
To make a long story short. I had HCV (Hep.C) and successfully treated. Like many, the treatment for HCV left me with severe Joint and Muscle Pain (a life time of construction hasn’t helped). This could get better or worse, only time will tell. My liver Biopsy showed Grade1-2 Fibroses. This is not considered major liver damage as long as I don’t abuse alcohol and drugs. Once someone has been successfully treated, his or her Hepatalogist or Gastro basically boots them out the door and turns them over to his or her G.P. There are no post treatment follow-ups for the damage the treatment has caused. Thus brings me to my problem. My G.P. is not a Liver Specialist. As much as I appreciate his concern with protecting my liver, at Grade1-2 Fibroses, he is over reacting. Now I am put between a rock and a hard place. I was on Lorcet 10-650 and also taking Tylenol (Occasionally). I was switched to Norco 10-325 and was told to quit taking the Tylenol. I am no Einstein but, if the Tylenol is removed, the Hydracodone intake will increase to make up the difference. When someone is diagnosed with HCV, most of us are forced to do our own research because most of the Medical Profession knows very little about it. So now I have to convince my GP he is overreacting without offending him or pacify him and just stay on the Norco and take the Tylenol as needed.
Just make sure you don't go over 4 grams a day of Tylenol. That is the magic number for healthy people. With the fibrosis in your liver you might need to take less. If you are taking Norco or Lorcet with additional tylenol your doc has a right to be concerned. I think any doc would be concerned with that, not only because the history with your liver but also for healthy people you would not want to take additional tylenol. Some people can handle higher doses, and some cannot. Have you tried anything else for your pain that might help, other otc's? I don't know if you can, but sometimes adding an anti-inflammatory like Naproxen can really help in turn will be letting you decrease the amount of acetamenophen you are taking.
I really hope you find something that works for you. Some doctors are old farts and just don't understand things.
I agree with Audrea. There may be other OTC analgesics that are not tylenol that will be easier on your liver. But first discuss this with your physician.
Your physician obviously decreased your acetaminophen (tylenol) dosage for a good reason and taking extra tylenol will defeat the purpose. Please DO NOT take additional tylenol in any form without first discussing this with your physician.
Liver damage will not be worth the short term pain relief in the long run. You would not think he was over reacting if you went into liver failure. Physicians are educated in these issues far better than I or our members.
Hello Tuck, my Dr. Has had me on Lorcet 10/650 for 2 yrs but bc of the high dosage of tylenol in them the Dr. she writes her scripts under has informed her to no longer write them to her patients. She now has to write me Norco 10/325. But she did tell me to rotate extra strength tylenol and ibuprofren in between my doses of Norco. It helps a lot. But since they have worries about ur liver I would ask them first. By rotating the ibuprofren and tylenol with it has helped with my inflamation in my back and hips. I also take take a Glucosamine Chondroitin Complex tablet every morning with added Vitamin C. If taken over time along with ur other meds it helps to rebuild cartilage and lubricate the joints and gives u joint comfort. I get it at over the counter and it has helped a lot. It takes time to see a difference but if u take it as directed on the bottle along with the other meds it does help and is not bad on ur body at all to take. Just a suggestion. Best of luck. =-)
All I can say is that i am on Narco 10/325 at one point I was on 10/500 I live in Arkansas and they disband the 500 Tylenol in them.so they went to 325. But if the doctor is asking about your liver then you don't need to be on any of that, my father has liver problems, and some of the liver is due to tabs with Tylenol so they out him on oxy that has no Tylenol 20mgs. And he said they work perfectly. But u mention the fact your doc may thing u are abusing then next visit I would tell him you trying what he out you on to see if they do work better I would give it a month or so and then talk to doctor and say that it's not helping I would also ask about the oxy just bring up that it does not have the Tylenol so you would feel more comfortable if tried those. Just tbh. Me and my dad's doctor is kool he does what he can to make us comfortable. I have been on Narco 10/325 for so long I can literally take 20 from 10am to 10pm and feel nothing but pain so I'm thinking about asking to switch to perks. But I hope all goes well keeo us posted my friend.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.